Alert archive / New York / Wind Advisories in 2018
Wind Advisory 4, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at May 2, 2018, 3:15 AM EDT for Franklin County, St. Lawrence County, New York. It took effect at May 2, 2018, 2:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2018, 3:15 AM EDT (07:15 UTC)
- In effect from
- May 2, 2018, 2:00 PM EDT
- Expired
- May 2, 2018, 7:37 PM EDT
- In force
- 6 hr
- Issued by
- NWS Burlington, VT
Counties Franklin County, NY, St. Lawrence County, NY
The radar
The Ft Drum radar (KTYX), 117 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2920 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
841 WWUS71 KBTV 020715 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 315 AM EDT Wed May 2 2018 NYZ026-027-029-030-087-022100- /O.NEW.KBTV.WI.Y.0004.180502T1800Z-180503T0000Z/ Northern St. Lawrence-Northern Franklin-Southeastern St. Lawrence- Southern Franklin-Southwestern St. Lawrence- Including the cities of Massena, Malone, Star Lake, Saranac Lake, Tupper Lake, Ogdensburg, Potsdam, and Gouverneur 315 AM EDT Wed May 2 2018 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... The National Weather Service in Burlington has issued a Wind Advisory, which is in effect from 2 PM this afternoon to 8 PM EDT this evening. * Locations...The Saint Lawrence Valley and northern slopes of the Adirondack Mountains in New York. * Hazards...Strong and gusty winds. * Winds...Southwest 15 to 25 mph with gusts up to 50 mph. * Timing...This afternoon through early evening. * Impacts...Scattered limb and tree damage with isolated to scattered power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please stay tuned to NOAA Weather Radio, your local media, or go to www.weather.gov/Burlington for further updates on this weather situation. && $$ JMG
2 follow-up statements
369 WWUS71 KBTV 021927 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 327 PM EDT Wed May 2 2018 NYZ026-027-029-030-087-030000- /O.CON.KBTV.WI.Y.0004.000000T0000Z-180503T0000Z/ Northern St. Lawrence-Northern Franklin-Southeastern St. Lawrence- Southern Franklin-Southwestern St. Lawrence- Including the cities of Massena, Malone, Star Lake, Saranac Lake, Tupper Lake, Ogdensburg, Potsdam, and Gouverneur 327 PM EDT Wed May 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... The National Weather Service in Burlington continues the Wind Advisory, until 8 PM EDT this evening. * Locations...The Saint Lawrence Valley and northern slopes of the Adirondack Mountains in New York. * Hazards...Strong and gusty winds. * Winds...Southwest 20 to 25 mph with gusts up to 45 mph. * Timing...Wind gusts up to 45 mph are expected through late this afternoon, and will gradually diminish through the evening hours. * Impacts...Scattered limb and tree damage with isolated power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please stay tuned to NOAA Weather Radio, your local media, or go to www.weather.gov/Burlington for further updates on this weather situation. && $$
037 WWUS71 KBTV 022337 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 737 PM EDT Wed May 2 2018 NYZ026-027-029-030-087-030045- /O.CAN.KBTV.WI.Y.0004.000000T0000Z-180503T0000Z/ Northern St. Lawrence-Northern Franklin-Southeastern St. Lawrence- Southern Franklin-Southwestern St. Lawrence- Including the cities of Massena, Malone, Star Lake, Saranac Lake, Tupper Lake, Ogdensburg, Potsdam, and Gouverneur 737 PM EDT Wed May 2 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Burlington has cancelled the Wind Advisory for the Saint Lawrence Valley and northern slopes of the Adirondack Mountains in New York. The strongest winds across the advisory area have ended. Winds will continue to gust up to about 30 mph till about 10 pm. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at May 2, 1:36 AM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 2, 1:36 AM EDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Burlington VT 136 AM EDT Wed May 2 2018 .SYNOPSIS... High pressure will build into the region through Wednesday with a return of mainly fair weather and much warmer temperatures. The dry weather will be short lived as rounds of showers and a few thunderstorms return to the region for Wednesday night into Friday before mainly fair weather returns for the upcoming weekend. && .NEAR TERM /UNTIL 2 PM THIS AFTERNOON/... As of 739 PM EDT Tuesday...Shortwave ridging is gradually building into northern New York and Vermont from the eastern Great Lakes region. In the interim, westerly flow and WAA in 850-700mb layer is still resulting in considerable cloudiness this evening with mid-deck (8-10kft cloud bases) yielding a few light rain showers. Based on GOES-16 and NWP trends, appears we'll become mostly clear from west to east during the overnight hours. Slowly departing mid-level clouds and continued S-SSW winds at 6-10mph overnight will keep temperatures relatively mild overnight, with lows generally in the upper 40s to mid 50s. A few mid 40s are expected in the normally cooler spots within the nrn Adirondacks and far ern/nern VT. Much of Wednesday looks dry at this point in time. However, there will be a slight chance of showers or an isold tstm late in the day, especially along the international border with a modest shortwave trough shifting ewd across srn Quebec. Modest instability present (SBCAPE 500-1000 J/KG) suggests a tstm will be possible. Skies look to be partly to mostly sunny and it will be very mild as H8 temps rise to +12 to +14 C. Highs on Wednesday will be in the upper 70s to lower 80s (close to 20 degrees above normal for early May at BTV). && .SHORT TERM /2 PM THIS AFTERNOON THROUGH THURSDAY NIGHT/... As of 400 PM EDT Tuesday...Unsettled weather is in store for Wednesday night through Friday as there is a chance of thunderstorms each period along with increasing chance for showers. Showalter values lower to near zero with MLMUCapes rising to 500 to 1000 J/KG by Thursday afternoon. Not only will it be unsettled, but some locally heavy rainfall will be possible as well especially during thunderstorms Thursday afternoon. Lows Wednesday night will be in the 50s to lower 60s with highs on Thursday in the mid 60s to around 80. Lows Thursday night will be in the upper 40s to upper 50s with highs on Friday in the upper 50s to lower 70s. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Current indications are that the long term will be characterized by mean broad low-amplitude troughing. There may be a few chances for light precipitation, and temperatures look to average around normal. Model consensus supports a drier airmass taking hold Friday night into Saturday in the wake of a frontal passage, leading to diminishing precipitation chances with time as the moister air is shunted to the south. A dry forecast is favored for Saturday. Poor model consensus for high temperatures Saturday, with the ECMX MOS around 10F lower than the GFSX MOS. The forecast leans toward a blend of the two. It remains to be seen whether low-amplitude disturbances could generate more light precipitation chances Sunday into early next week, or whether high pressure can make enough inroads from the west to keep things dry. The potential for any widespread precipitation event in this period is low at present. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... Through 06Z Thursday...VFR expected over the next 24 hours though wind shear/gusty winds will be a concern. SKC to give way to scattered mid to high clouds in the 12-18Z time frame onward, mainly above 080 AGL. These clouds will trend more BKN in nature toward 00Z. Main issue will be west/southwesterly wind shear in the 30-40 kt range through 12Z at most terminals, then strong and gusty southwest surface flow at KSLK/KMSS terminals this afternoon through early evening. Gusts in the 35-45 kt range appear reasonable from 18-00Z at these terminals as strong low level jet surges into the area. Outside a stray sprinkle or very light shower at northern terminals toward the end of the TAF cycle, no precipitation is expected. Outlook... Thursday: Mainly VFR, with local MVFR possible. Occasional SHRA, Chance TSRA. Thursday Night: Mainly VFR, with local IFR possible. Likely SHRA, Chance TSRA. Friday: Mainly MVFR, with local VFR possible. Occasional SHRA, Chance TSRA. Friday Night: Mainly VFR, with local MVFR possible. Chance SHRA. Saturday: VFR. Slight chance SHRA. Saturday Night: VFR. NO SIG WX. Sunday: VFR. NO SIG WX. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...NWS ALY NEAR TERM...Banacos SHORT TERM...Clay/NWS ALY LONG TERM...Clay/NWS ALY AVIATION...JMG
Nearby
Wind Advisories in New York, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.